Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 193, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2019, 2:10 PM CDT for Craig County, Mayes County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2019, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 3, 2019, 2:29 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:26 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 3, 12:26 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1226 PM CDT Mon Jun 3 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Highest storm chances will be across SE OK and NW AR for the first 6-8 hours of the TAF period, with more scattered coverage across NE OK. MVFR cigs, MVFR/IFR vsbys expected in periods of thunder through 02z, with VFR elements to prevail for the remainder of the TAF period. && .PREV DISCUSSION... /Issued 1018 AM CDT Mon Jun 3 2019/ DISCUSSION... Scattered convection across SE OK this morning will continue into at least into the early afternoon. Additional chances for storms this afternoon will include all of the forecast area in a warm humid environment. Greatest coverage expected across SE OK and WC AR during peak heating and into the early evening. Main forecast update is to raise pops to high chance across SE OK and increase for other locations mainly along and south of I-40. Temperatures look good for the afternoon. Slightly higher dewpoints and increased cloud cover across NE OK will likely preclude afternoon temperatures from reaching observed values of yesterday, so those will be left as they are. Remaining elements look reasonable as well. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jun 3, 12:44 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1244 PM CDT Mon Jun 3 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1244 PM AM CDT Mon Jun 3 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This afternoon. DISCUSSION... Thunderstorms have developed across parts of eastern Oklahoma and northwest Arkansas as of early afternoon. Additional scattered thunderstorm development expected through the afternoon as a moist and unstable air-mass will be in place. A few pulse severe storms will be possible with large hail and damaging winds. In addition, locally heavy rainfall will be likely in the stronger storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...Severe Thunderstorm...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue for much of the week as a series of upper level disturbances traverse the region in southwest flow aloft. A stronger upper low will begin to move out of the desert southwest and into the southern plains Thursday into Friday. The threat for heavy rainfall will increase during this time, leading to a more elevated threat of flash flooding as well as severe weather. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 3, 12:04 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT Mon Jun 3 2019
ARZ029-OKZ076-031730-
Sebastian AR-Le Flore OK-
1204 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 1230 PM CDT...
At 1204 PM CDT, a strong thunderstorm was located 5 miles southeast
of Cameron, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Greenwood...
Pocola... Spiro...
Hackett... Howe...
Hartford... Huntington...
Bonanza... Midland...
Cameron... Excelsior...
Burnville... Jenny Lind...
Shady Point... Rock Island...
Patterson... Scullyville...
Arkola... Witcherville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3495 9440 3493 9445 3488 9446 3498 9472
3533 9459 3533 9457 3530 9454 3530 9448
3520 9416
TIME...MOT...LOC 1704Z 206DEG 21KT 3507 9450Special weather statement, Jun 3, 12:15 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 1215 PM CDT Mon Jun 3 2019 OKZ073-075-031745- Pittsburg OK-Latimer OK- 1215 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 1245 PM CDT... At 1214 PM CDT, a strong thunderstorm was located 3 miles east of Alderson, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Hartshorne... Krebs... Alderson... Higgins... Haileyville... Gowen... Dow... Bache... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3479 9572 3498 9573 3504 9536 3474 9535 TIME...MOT...LOC 1714Z 269DEG 16KT 3488 9563
Special weather statement, Jun 3, 12:56 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 1256 PM CDT Mon Jun 3 2019 OKZ075-076-031830- Latimer OK-Le Flore OK- 1256 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 130 PM CDT... At 1256 PM CDT, a strong thunderstorm was located 3 miles northwest of Talihina, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Talihina... Bengal... Talimena State Park... LAT...LON 3470 9508 3476 9519 3498 9501 3485 9486 TIME...MOT...LOC 1756Z 221DEG 23KT 3478 9509
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| Jun 3, 12:56 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Jun 3, 2:16 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
| Jun 3, 2:22 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 23 min |
| Jun 3, 2:34 PM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 7 hr |
| Jun 3, 2:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Jun 3, 2:41 PM CDT | Special Weather Statement | TSA | Ottawa | 49 min |
| Jun 3, 2:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jun 3, 2:51 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Jun 3, 2:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa, Wagoner | 35 min |
| Jun 3, 3:23 PM CDT | Special Weather Statement | TSA | Wagoner | 52 min |
| Jun 3, 3:32 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jun 3, 3:48 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jun 3, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 47 min |
| Jun 3, 4:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Jun 3, 4:18 PM CDT | Special Weather Statement | TSA | Wagoner | 27 min |
| Jun 3, 4:25 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 3 hr |
| Jun 3, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 40 min |
| Jun 3, 4:39 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa and 2 more | 3 hr |
| Jun 3, 4:46 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Jun 3, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 26 min |
| Jun 3, 6:54 PM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pittsburg | 6 hr |
| Jun 2, 7:21 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| Jun 2, 7:44 PM CDT | Special Weather Statement | TSA | Franklin | 31 min |
| Jun 3, 12:04 PM CDT | Special Weather Statement | TSA | Sebastian | 26 min |
| Jun 3, 3:12 PM CDT | Special Weather Statement | TSA | Benton | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.